What's on

Join us at Home 9-14 June 2020

Select Day

Jeremy Strong LIVE!

Tuesday 9 June 2020
9.30 – 10.30am
Ages 6+

Join the king of comedy Jeremy Strong and his friends cardigan-wearing Armadillo and tuba-playing Hare as they ponder the meaning of life and cheese sandwiches! Jeremy will be talking about his inspiration for this new collection of funny tales, as well as about sitting in bed at 2am penning ideas and the generally strange life of the writer. Includes live Q&A

This event is live

Duration: 60 minutes

Katie & Kevin Tsang

Tuesday 9 June 2020
11.30am – 11.55am
Ages 6+

Sam Wu is not afraid of anything. Well maybe some things. Like ghosts, sharks…and the dark is pretty worrying too! Join creators Katie and Kevin Tsang for this fun and fearless event about family, friendship and, most importantly, facing your fears.

Duration: 25 minutes

Emma Carroll LIVE!

Tuesday 9 June 2020
1.30 – 2.30pm
Ages 9+

A sinking boat. A girl in disguise. A disappearing sea. Join Emma Carroll, award winning author of Letters from the Lighthouse and Secrets of a Sun King as she introduces her thrilling new historical adventure, The Somerset Tsunami. Hear about strange superstitions, a fight for survival, and a real-life-inspired torrential flooding, plus Emma’s top tips for how to write your own stories. Includes live Q & A

This event is live

Duration: 60 minutes

Caroline Lawrence LIVE!

Wednesday 10 June 2020
9.30 – 10.30am
Ages 8+

Caroline Lawrence is the best selling author of the Roman Mysteries series and more. In this event she will share her passion for ancient Rome and Greece, along with her top tips for plotting stories, finding characters and creating a detailed world of adventure. Here she launches the latest book in her Time Travel Diaries series, Adventure in Athens, about three London schoolchildren who travel back in time to Athens. Includes live Q & A

This event is live

Duration: 60 minutes

Ade Adepitan

Wednesday 10 June 2020
11.30 – 11.55am
Ages 7+

Meet Paralympian and television presenter Ade Adepitan as he reads from his hilarious new book Cyborg Cat and the Masked Marauder complete with his own sound effects!
Ade treats us to a peek of some of his most treasured possessions at home, his Paralympian medals and some photos and videos from his very special trip a few years ago back to Africa where he was born. He’s also got time for a few of his Olympian basketball skills and tips.

Duration: 25 minutes

Ade Adepitan

S F Said LIVE!

Wednesday 10 June 2020
1.30 – 2.30pm
Ages 8+

Blue Peter Book Award winner S F Said speaks about his journey from being a young reader to the multi award winning author of the modern classics Varjak Paw,The Outlaw Varjak Paw and Phoenix. Includes live Q & A

This event is live

Duration: 60 minutes

Ross Welford LIVE!

Thursday 11 June 2020
9.30 – 10.30am
Ages 8+

When Tammy disappears from their small village, only her twin brother Ethan knows she has been abducted by aliens. Can he rescue her with the help of his friend Izzy, a small smelly alien, Suzy the trained chicken and a spaceship called Philip? The award winning author of Time Travelling With A Hamster, and four other bestselling books, Ross Welford introduces his latest title, an out of this world adventure, The Kid Who Who Came From Outer Space. Ross will be talking about his characters and inspirations followed by a live Q & A.

This event is live

Duration: 60 minutes

Sue Hendra & Paul Linnet LIVE!

Thursday 11 June 2020
11.30am – 12.00noon
Ages 3+

What’s it like to be the odd egg out? Have you met an evil genius pea? Join bestselling author illustrator team Sue Hendra and Paul Linnet, creators of the hilarious Supertato series, for this mega picture book mash up featuring all your favourite characters. Includes live Q & A

This event is live

Duration: 30 minutes

Kiran Millwood Hargrave LIVE!

Thursday 11 June 2020
1.30 – 2.30pm
Ages 8+

Join Kiran Millwood Hargrave and learn about the real-life inspiration for her multi-award winning titles and about her incredible journey to becoming an internationally successful writer of books such as the Girl of Ink and Stars, which won the Waterstones Children’s Book Prize, The Island at the End of Everything, which was shortlisted for the Costa and Blue Peter Book Awards, and The Way Past Winter. Kiran will be in conversation with Katherine Webber Tsang. Includes live Q & A.

This event is live

Duration: 60 minutes

Dr Mandy Hartley

Thursday 11 June 2020
4.00 – 4.45pm
Ages 7+

What is DNA and where in our body do we find it? When Annabelle and Harry’s pet dog Milly goes missing, the children sadly accept that the local pet thief has struck again. They have a list of suspects and evidence left behind by the thief. Can they use the clues to solve the crime? Join geneticist and award winning science educator Dr Mandy Hartley – and meet the real Annabelle, Harry and Milly! – in this fun session based on her book The DNA Detectives – To Catch A Thief.

Join us on Instagram @barneskidslitfest from 5.00-5.30pm for a live Q & A with Mandy.

Duration: 45 minutes

Lisa Thompson LIVE!

Friday 12 June 2020
9.30 – 10.30am
Ages 9+

Cole is the odd one out at his school where the other kids have all the latest gadgets and trainers while his family struggles to make ends meet. When he tells a little white lie and ends up on television hailed as a boy genius he finds himself in big trouble. How can he break free? Multi award winning author of The Goldfish Boy and The Light Jar, Lisa Thompson talks about her first experiences as a young writer (aged nine!) and the inspirations behind her latest book The Boy Who Fooled The World. Includes live Q & A

This event is live

Duration: 60 minutes

Joseph Coelho

Friday 12 June 2020
11.30 – 11.45am
Ages 7+

Inspire your young poets with this rip roaring adventure into the world of poems and how to perform them with Children’s Poetry Prize winner and star of CBeebies Rhyme Rocket, Joseph Coelho.

Duration: 15 minutes

Frank Cottrell-Boyce LIVE!

Friday 12 June 2020
1.30 – 2.15pm
Ages 9+

What would you do with a robot best friend? Bestselling award-winning author of Millions, Cosmic and so many other classics, Frank Cottrell-Boyce introduces Alfie, a boy who loses his hand in an accident and whose lonely life is transformed when he meets Eric, a one-legged robot, in his heartwarming new adventure Runaway Robot. Includes live Q & A

This event is live

Duration: 45 minutes

David Litchfield LIVE!

Friday 12 June 2020
4.00 – 5.00pm
Ages 4+

The internationally bestselling author and illustrator and Waterstones Book Prize winner for The Bear and the Piano, David Litchfield, introduces his new out of this world picture book Lights On Cotton Rock. A little girl who dreams of travelling in space has a close encounter with an alien but is she ready to leave everything on Earth behind?

This event is live

Duration: 60 minutes

Andy Griffiths LIVE!

Saturday 13 June 2020
10.00 – 11.00am
Ages 7+

Join internationally bestselling author, Australia’s rock star writer, Andy Griffiths, live from Melbourne, for a hilarious Treehouse-Storey-Telling adventure. Expect side-splitting antics, topsy-turvy tales and maximum silliness as he takes you on a very special tour of your favourite treetop hideaway. Barnes won’t know what’s hit it! Followed by live Q & A

This event is live

Duration: 60 minutes

Meet the Ancient Egyptians – Mr Dilly’s World of History

Saturday 13 June 2020
11.20 – 11.40am
Ages 7+

Mr Dilly brings you a glimpse into the world of the Ancient Egyptians as you’ve never seen it before! Follow famed archaeologist Howard Carter searching for the tomb of Tutankhamun, go to war with mighty Pharaoh Rameses II, discover the wonders of the Great Pyramids, and learn the gruesome methods of making a Mummy and much, much more! A hilarious and fact-filled introduction to the world of the ancient Egyptians for the whole family!

Duration: 20 minutes

Cressida Cowell

Saturday 13 June 2020
12.00 – 12.20pm
Ages 9+

The Waterstones Children’s Laureate and multi-million copy selling creator of the How to Train Your Dragon books, films and television franchise, provides an exclusive preview of the latest book in her The Wizards of Once series, Never and Forever, scheduled for release in September, and shows you how she draws her characters. 

Duration: 20 minutes

Vashti Hardy

Saturday 13 June 2020
1.00 – 1.35pm
Ages 8+

Explore the fantasy worlds of Brightstorm and Wildspark with the Blue Peter Book Award winner Vashti Hardy as she introduces the latest title in the series, Darkwhispers, with an inspirational insight into her writing process. 

Duration: 35 minutes

Dara McAnulty in conversation with Lauren St John LIVE!

Saturday 13 June 2020
2.00 – 3.00pm
Ages 12+

The star of BBC’s Countryfile and social media sensation, 16 year old Dara McAnulty, whose smash hit debut Diary of a Young Naturalist was a BBC Radio 4 Book of the Week will make his first children’s literature festival appearance at Barnes in conversation with the Blue Peter Award winning author and conservationist, Lauren St John.

Diary of a Young Naturalist chronicles the turning of 15-year-old Dara McAnulty’s world. From spring and through a year in his home patch in Northern Ireland, Dara spent the seasons writing. These vivid, evocative and moving diary entries about his connection to wildlife and the way he sees the world are raw in their telling. “I was diagnosed with Asperger’s/autism aged five … By age seven I knew I was very different, I had got used to the isolation, my inability to break through into the world of talking about football or Minecraft was not tolerated. Then came the bullying. Nature became so much more than an escape; it became a life-support system.” 

Diary of a Young Naturalist portrays Dara’s intense connection to the natural world, and his perspective as a teenager juggling exams and friendships alongside a life of campaigning. “In writing this book,” Dara explains, “I have experienced challenges but also felt incredible joy, wonder, curiosity and excitement. In sharing this journey my hope is that people of all generations will not only understand autism a little more but also appreciate a child’s eye view on our delicate and changing biosphere.”

This event is live

Duration: 60 minutes

Chris Riddell LIVE!

Saturday 13 June 2020
3.15 – 3.45pm
Ages 9+

Join the former Children’s Laureate and award-winning author and illustrator of the Goth Girl and Ottoline series, Chris Riddell, as he guides you through his fantastical world of The Cloud Horse Chronicles: Guardians of Magic. Meet Zam, Phoebe and Bathsheba from Guardians of Magic and reunite with old favourites such as Ottoline and Ada Goth, as Chris’s exquisite illustrations bring his magical worlds to life.

This event is live

Duration: 30 minutes

Meet Pippi Longstocking LIVE!

Saturday 13 June 2020
4.00 – 5.00pm
Ages 4+

Happy 75th birthday Pippi Longstocking! Pippi’s having a party and you’re invited! Join acclaimed storyteller Danyah Miller (I Believe in Unicorns) for this playful and quirky one-woman storytelling performance starring the strongest girl in the world! Followed by a live Q & A with Danyah, director Helena Middleton and designer Kate Bunce, who share their experience of how they worked with Astrid Lindgren’s granddaughter and great-grandson to bring Pippi’s story to life.

This event is live

Duration: 60 minutes

Happy Birthday Judith Kerr!

Our beloved Barnes resident, and children’s literature legend, the late Judith Kerr, author of The Tiger Who Came to Tea, Mog the Cat, When Hitler Stole Pink Rabbit and so many other classics, was born on Sunday 14 June. Help us celebrate a lifetime of work that has delighted and entertained children around the world.

Mog the Cat Storytelling Show

Sunday 14 June 2020
10.00 – 10.20am
Ages 3+

Come and celebrate the 50th birthday of everybody’s favourite family cat! Judith Kerr’s much-loved feline Mog the Forgetful Cat’s escapades are brought to life through story and song in this fun, energetic event for little ones.

Duration: 20 minutes

Let’s Make Mog The Cat with Lego

Sunday 14 June 2020
10.30 – 10.39am
Ages 5+

Alec from Brickbuzz shows us how to make Mog the Cat’s face using LEGO.

For Mog the Cat building instructions and more fun go to https://www.brickbuzz.uk/

Duration: 9 minutes

Remembering Judith Kerr with Lauren Child & Axel Scheffler LIVE!

Sunday 14 June 2020
11.30am – 12.30pm
Ages 12+

Join superstar author illustrator Lauren Child and Gruffalo creator Axel Scheffler, friends and colleagues of children’s literature legend, the late Judith Kerr, in this very special event to celebrate her life and work. Chaired by the Children’s Books Editor of The Sunday Times, Nicolette Jones. Includes live Q & A

This event is live

Duration: 60 minutes

Jonny Duddle

Sunday 14 June 2020
1.30 – 1.50pm
Ages 4+

Yo ho ho! Calling all landlubbers for a pirate dinosaur mash up! Author illustrator Jonny Duddle reads his latest book The Pirates of Scurvy Sands then shows you how to draw Diplodocus from his book and television series, Gigantosaurus.

Duration: 20 minutes

Jonny Duddle with pirate hat

Dr Lucy Worsley

Sunday 14 June 2020
2.20 – 2.28pm
Ages 10+

The historian, author and popular television presenter Dr Lucy Worsley shares six surprising facts about the fascinating life of one of Britain’s most treasured novelists, Jane Austen, from her latest book, The Austen Girls.

Duration: 8 minutes

The Tiger Who Came to Tea read by Stanley Tucci

Sunday 14 June 2020
3.00 – 3.08pm
Ages 3+

The Academy Award nominated actor and author Stanley Tucci reads from Britain’s best loved picture book The Tiger Who Came to Tea. Judith Kerr’s classic tale about a mischievous tiger who interrupts teatime is based on a story she would tell her own daughter when she was a little girl.

Duration: 8 minutes

Colouring Sheets, Join the Dots and Other Activities for Young Children here

Stanley Tucci Reads The Tiger Who Came to Tea book

Jack Thorne LIVE!

Sunday 14 June 2020
4.00 – 5.00pm
Ages 8+

The BAFTA award winning playwright, Jack Thorne, who collaborated with J K Rowling on Harry Potter and The Cursed Child, and who also adapted Philip Pullman’s ‘His Dark Materials’ trilogy for the BBC, will make his first literature festival appearance. His past projects include adapting R J Palacio’s bestselling book Wonder for the screen and the latest film version of Frances Hodgson Burnett’s classic The Secret Garden due for release at cinemas later this year. He has just completed the film adaptation of Nancy Springer’s book series, Enola Holmes, for Netflix. Jack chats about what it’s like to adapt your favourite childhood book with Bex Lindsay from Fun Kids Radio. Includes live Q&A

This event is live

Duration: 60 minutes

Browse Books From All Our Authors At Home

It’s free to watch the Festival At Home but if you are able please consider making a donation so that we can continue to bring you the Barnes you love. Whatever you can give will make a big difference. 

We’ve received £1,300 so far. Thank you 🙂

Follow us or subscribe!

Keep your eye on our Facebook Twitter and Instagram for the latest news about our virtual festival Tuesday 9 – Sunday 14 June 2020.

And don’t forget to join our mailing list. No Spam. Just books. And fun. 

Scroll to Top